Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 206, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Oct 24, 2001, 1:22 PM CDT for Christian County, Illinois. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 24, 2001, 1:22 PM CDT (18:22 UTC)
- Expired
- Oct 24, 2001, 2:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Christian County, IL
The radar
The Lincoln radar (KILX), 71 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 24, 1:35 PM CDT | Thunderstorm Wind 50 E | Pana, IL | Several large trees were blown down just north of Pana. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 24, 11:45 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1102 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
307
WUUS53 KILX 241823
SVRSPI
ILC021-241915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
122 PM CDT WED OCT 24 2001
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHRISTIAN COUNTY IN CENTRAL ILLINOIS
* UNTIL 215 PM CDT
* AT 122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES SOUTH OF MORRISONVILLE...OR ABOUT 9
MILES WEST OF NOKOMIS...MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MORRISONVILLE
KINCAID
TAYLORVILLE
PANA
EDINBURG
ASSUMPTION
STONINGTON
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES AT ANY TIME.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 3936 8953 3936 8905 3959 8905 3978 8926
3963 8949
KETCHAM
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 10:41 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Oct 24, 10:41 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1041 AM CDT WED OCT 24 2001 WILL UPDATE ZONES AFTER 11 AM...MAKING TIMING ADJUSTMENTS TO PCPN. ALSO...WILL NEED TO ADJUST SKY COVER AND TEMPS IN MOST LOCATIONS AS FRONTAL BOUNDARY IS ALREADY THRU WRN PTNS OF CWA FROM PIA TO JACKSONVILLE. .ILX...NONE. BYRD
In the hours before
Special weather statement, Oct 24, 11:24 AM CDT, 1 hour 58 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-241800- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1124 AM CDT WED OCT 24 2001 ...OUTBREAK OF SEVERE THUNDERSTORMS...AND POSSIBLY A FEW TORNADOES OVER PARTS OF CENTRAL AND SOUTHEASTERN ILLINOIS THIS AFTERNOON... A STRONG COLD FRONT...CURRENTLY EXTENDING FROM JUST WEST OF CHICAGO TO WEST OF SPRINGFIELD TO ST LOUIS...IS FORECAST TO PUSH ACROSS CENTRAL ILLINOIS THIS AFTERNOON. UNSEASONABLY WARM AND HUMID AIR WAS PREVALENT AHEAD OF THE COLD FRONT THIS MORNING. AS THE FRONTAL BOUNDARY PLOWS INTO THE WARM AND UNSTABLE AIR MASS...THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY...THIS AFTERNOON. THE PRIMARY THREAT TIME APPEARS TO BE FROM NOW UNTIL 600 PM THIS EVENING. PRESENT INDICATIONS SUGGEST AREAS ALONG AND EAST OF A BLOOMINGTON TO ST. LOUIS MISSOURI LINE HAVE THE GREATEST THREAT FOR LARGE HAIL AND DAMAGING WINDS...ALONG WITH THE POSSIBILITY FOR TORNADOES. AREAS WEST OF THIS LINE MAY SEE LARGE HAIL WITH SOME OF THE STRONGER STORMS EARLY THIS AFTERNOON. SPOTTER ACTIVATION WILL BE REQUIRED INTO THE LATE AFTERNOON HOURS. STAY TUNED FOR FURTHER UPDATES ON THIS SEVERE WEATHER THREAT ACROSS CENTRAL ILLINOIS TODAY. BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 11:54 AM CDT | Tornado Warning | ILX | Sangamon | 36 min |
| Oct 24, 11:55 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon | 50 min |
| Oct 24, 12:24 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 51 min |
| Oct 24, 12:27 PM CDT | Tornado Warning | ILX | Christian, Macon, Sangamon | 48 min |
| Oct 24, 12:29 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 31 min |
| Oct 24, 12:34 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Tazewell | 26 min |
| Oct 24, 12:41 PM CDT | Severe Thunderstorm Warning | ILX | Woodford | 64 min |
| Oct 24, 12:55 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean | 65 min |
| Oct 24, 1:14 PM CDT | Tornado Warning | ILX | Macon, Piatt | 46 min |
| Oct 24, 1:30 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 45 min |
| Oct 24, 1:42 PM CDT | Tornado Warning | ILX | Champaign | 48 min |
| Oct 24, 2:12 PM CDT | Tornado Warning | ILX | Vermilion | 48 min |
| Oct 24, 2:23 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 52 min |
| Oct 24, 2:28 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 32 min |
| Oct 24, 3:00 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 15 min |
| Oct 24, 3:13 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 32 min |
| Oct 24, 3:18 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Crawford, Jasper, Richland | 42 min |
| Oct 24, 3:23 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 37 min |
| Oct 24, 3:38 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 52 min |
| Oct 24, 3:58 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.